Medical Specialty >> Dermatology

Doctors Lounge - Dermatology Answers

Back to Dermatology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/18/2017.

Forum Name: Dermatology Topics

Question: Constant "Purple Legs" from thighs down to ankles


 punkyspunk - Tue Jun 22, 2010 8:56 pm

I don't know why...but as long as I can remember, I've had what I can only think of calling "purple legs." My veins are VERY noticeable. I thought getting a tan would help...it didn't. It's pretty embarrassing. I mean...I work out. I Rollerblade almost every night.

Recently I took up Hot Yoga and I've noticed that when I come out of Yoga...my legs are a normal tan color! Then after about half an hour, they go back to splotchy purple. Does this have something to do with circulation? I don't feel any pain or numbness or anything. Please help :(
 Dr.M.jagesh kamath - Fri Jul 02, 2010 12:40 pm

User avatar Hello,The possiblity of idiopathic livedo reticularis must be entertained in your case.This is a common condition charecterized by purplish mottling of the skin especially of legs.The cause is not known in the idiopathic types. The types associated with auto immune disorders like lupus,and antiphospolipid syndrome need further evaluation and they are associated with other symptoms.
Cutis marmorata is phsiologic and affects young women.The difference to idopathic rests in change of colour relating to ambient temperature.The idiopathic varity would offer no change.
Assuming it is idopathic varity with no other symptoms no treatment would be necessary.The confirmation which is mostly is obvious, yet would rest with your physician.
Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us